Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 39, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jul 5, 2010, 7:54 AM CDT for Saline County, Kansas. It took effect at Jul 5, 2010, 12:33 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2010, 7:54 AM CDT (12:54 UTC)
- In effect from
- Jul 5, 2010, 12:33 PM CDT
- Expired
- Jul 6, 2010, 9:08 AM CDT
- In force
- 21 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gypsum Creek below Gypsum (GYSK1). The gauge peaked at 15.74 ft at Jul 5, 2010, 11:00 PM CDT.
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06870300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
869
WGUS43 KICT 051254
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
754 AM CDT MON JUL 5 2010
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC169-060254-
/O.NEW.KICT.FL.W.0039.100705T1733Z-100707T0426Z/
/GYSK1.1.ER.100705T1733Z.100706T0600Z.100706T1626Z.NO/
754 AM CDT MON JUL 5 2010
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE GYPSUM CREEK NEAR GYPSUM.
* FROM THIS AFTERNOON TO TUESDAY EVENING.
* AT 7:00 AM MONDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 17.8 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* IMPACT...AT 16.5 FEET...OVERFLOW ON THE EAST BANK OCCURS WHICH
INCLUDES FLOW OVER LAPSLEY ROAD AND CULVERT NEAR THE BRIDGE GAGE
SITE.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
GYPSUM 15.0 12.5 MON 7 AM 17.0 10.4 6.8
$$2 follow-up statements
153
WGUS83 KICT 060224
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT MON JUL 5 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC169-061624-
/O.EXT.KICT.FL.W.0039.000000T0000Z-100706T2013Z/
/GYSK1.1.ER.100705T2318Z.100706T0600Z.100706T0813Z.NO/
924 PM CDT MON JUL 5 2010
THE FLOOD WARNING CONTINUES FOR
THE GYPSUM CREEK NEAR GYPSUM.
* AT 8:00 PM MONDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY
EARLY TUESDAY MORNING THEN FALL BELOW FLOOD STAGE BY TUESDAY
MORNING.
* IMPACT...AT 16.5 FEET...OVERFLOW ON THE EAST BANK OCCURS WHICH
INCLUDES FLOW OVER LAPSLEY ROAD AND CULVERT NEAR THE BRIDGE GAGE
SITE.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
GYPSUM 15.0 15.3 MON 8 PM 13.3 6.5 5.5
$$521
WGUS83 KICT 061408
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
908 AM CDT TUE JUL 6 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC169-061438-
/O.CAN.KICT.FL.W.0039.000000T0000Z-100706T2013Z/
/GYSK1.1.ER.100705T2318Z.100706T0400Z.100706T0818Z.NO/
908 AM CDT TUE JUL 6 2010
THE FLOOD WARNING IS CANCELLED FOR
THE GYPSUM CREEK NEAR GYPSUM.
* AT 8:00 AM TUESDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT 3:18 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.1 FEET BY WEDNESDAY
MORNING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
GYPSUM 15.0 11.1 TUE 08 AM 6.1 5.5 5.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:50 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 5, 6:50 AM CDT, 1 hour 4 minutes before
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
Hazardous weather outlook, Jul 5, 4:46 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 446 AM CDT MON JUL 5 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 446 AM CDT MON JUL 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PERIODS OF TORRENTIAL RAIN IS FORECAST OVER THE AREA TODAY AND TONIGHT WHICH WILL LIKELY CAUSE FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. ALSO CHECK THE LATEST FLOOD AND RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN AND THUNDERSTORMS ARE IN THE FORECAST THOUGH FRIDAY. WITH SATURATED GROUND OVER MUCH OF THE AREA...THERE WILL BE AT LEAST SOME THREAT FOR FLOODING CONTINUING THROUGH AT LEAST TUESDAY. THERE DOES NOT APPEAR TO BE A SIGNIFICANT OR ORGANIZED THREAT OF SEVERE THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...HOWEVER SIGNIFICANT RAINFALL OR FLOODING REPORTS WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:08 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 12 hr |
| Jul 4, 9:23 PM CDT | River Flood Warning | ICT | Sedgwick | 12 hr |
| Jul 4, 9:26 PM CDT | River Flood Warning | ICT | Sedgwick | 36 hr |
| Jul 5, 3:26 AM CDT | Areal Flood Warning | ICT | Cowley, Elk | 30 hr |
| Jul 5, 4:35 AM CDT | River Flood Warning | ICT | Sumner | 9 hr |
| Jul 5, 5:43 AM CDT | Areal Flood Warning | ICT | Wilson | 29 hr |
| Jul 5, 5:52 AM CDT | Areal Flood Warning | ICT | Butler, Cowley | 8 hr |
| Jul 5, 6:24 AM CDT | Areal Flood Warning | ICT | Neosho | 5 hr |
| Jul 5, 7:17 AM CDT | Areal Flood Warning | ICT | Reno | 8 hr |
| Jul 5, 8:21 AM CDT | Flash Flood Warning | ICT | Elk | 4 hr |
| Jul 5, 9:02 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 30 hr |
| Jul 5, 11:04 AM CDT | River Flood Warning | ICT | Wilson | 10 hr |
| Jul 5, 1:55 PM CDT | River Flood Warning | ICT | Harvey, Reno | 55 hr |
| Jul 5, 2:05 PM CDT | River Flood Warning | ICT | Sedgwick | 19 hr |
| Jul 5, 2:05 PM CDT | River Flood Warning | ICT | Sumner | 50 hr |
| Jul 5, 2:05 PM CDT | River Flood Warning | ICT | Cowley | 72 hr |
| Jul 5, 2:26 PM CDT | Areal Flood Warning | ICT | McPherson | 23 hr |
| Jul 5, 3:14 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, Marion, Reno, Sedgwick | 18 hr |
| Jul 5, 4:32 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 58 min |
| Jul 5, 5:32 PM CDT | River Flood Warning | ICT | Harvey | 57 hr |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.